| || |
vicodin long term effect?
vicodin long term effect?
I have been taking vicodin almost everyday for the past two years. I have
been trying super to get off of them, but i cant get past the two week mark.
I notice lately my back hurts from sitting down for more than 3-4 hours which
never happened before. Sometimes my kidneys feel like they are blown up like
a balloon and my muscles seem so weak that they become sore when i do
basic lifting. I am only 23 years old and feel like i have a body of a 63 year
old man. I know i am destroying my insides but to what degree? What are
some long term effects that vicodin causes? Has anyone had anything major
happen to them because of vicodin?
From opioids in general? Not really any as long as you don't take enough to kill you. Opium for example has been around since man discovered it thousands of years ago, basically forever. Most of any health problems are of a secondary cause (as long as you haven't OD on it), it doesn't really damage any organs, I believe heavy (and continued) use causes our brains to have different functioning patterns, brain cells moving in different directions, which may cause how we process logic, emotions, and everything else that it does, but that's not necessarily considered damage per say. I'm not sure there's any really good studies on this. By secondary causes I mean, w/d, damaged veins from IV use, nasal passages, poor diet, economic, sociological, etc.
What you're describing sounds like typical w/d manifestations, it will pass in time, if you don't use.
Today's opioids are full of lots of synthetic chemicals, Idk how they will or could effect the human body in the long run, everything we eat is full of chemicals too, but look, we're living longer lives then we ever have before, it's hard to say.
Hope this helps
How much are you taking per day?
It's not so much the hydrocodone that you have to worry about, as long as you are staying within prescribed doses and as previously stated, not taking copious amounts that could cause an overdose...
That said, it's the acetaminophen or APAP...(tylenol) in the pills that wreak the most havoc on your body. Yes, it could affect your kidneys as well as your liver in a big way. There is obviously good reason you are worried about it, in addition to he painful discomfort you are feeling internally.
Please get to a doctor and get checked out! Good luck.
Last edited by evejones; 02-04-2010 at 12:16 PM.
thanks for the info. I have a doctors appointment next week. I take the Norcos 10/325 usually one a day.
Someone correct me if I'm wrong but as long as you are not taking over 2000mgs of of Tylenol a day you are safe. The Tylenol in the hydros or norco in your case is what will reak havoc on your liver. I sure don't think 325 mgs of Tylenol a day is a whole lot to worry about.
Well, its 3000mgs/day max.
I think the main reason the OP feels so bad is he's only taking one pill per day, hydrocodone only works for 4-6 hours, I would think his GI tract would be a wreck, then after being on it for years his brain's receptors are really confused - they're all jacked up, all the bodies chemicals that they induce are releasing haphazardly. I think he would find more benefit (if he's going to stay on Norco once daily) to half it, and take it 6-8 hours apart, thirds would even be better, but at this point he's better off just stopping.